Ohio, 2019High Wind in Ohio, November 27, 2019
November 27, 2019 · NWS IWX · 8 events in 8 counties and zones
A negatively tilted trough, combined with a 130 knot jet streak forced the rapid development and intensification of seasonably deep low pressure. The low tracked across northeastern Illinois and then into central Lake Michigan.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A negatively tilted trough, combined with a 130 knot jet streak forced the rapid development and intensification of seasonably deep low pressure. The low tracked across northeastern Illinois and then into central Lake Michigan. While some stronger wind gusts were noted along a cold front, pockets of damaging winds occurred behind the front with 50 to 60 mph wind gusts common, resulting in power outages, trees and power lines down and some minor structure damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 27, 6:02 AM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 27, 6:02 AM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
602 AM EST Wed Nov 27 2019
.SYNOPSIS...
Issued at 409 AM EST Wed Nov 27 2019
High winds out of the west and southwest are expected today, with
gusts up to 50 to 60 mph possible. Travel will be difficult,
especially for high profile vehicles. Otherwise, expect rain to
diminish through the day, with showers possible mainly north of US
30 by the afternoon and evening. Temperatures in the mid 40s and low
to mid 50s this morning will fall into the low 40s by the afternoon.
Lows tonight will be in the 30s. Dry conditions are expected
Thursday, with highs in the upper 30s and 40s.
&&
.SHORT TERM...(Today and Tonight)
Issued at 409 AM EST Wed Nov 27 2019
Forecast looks largely on track this morning with the warm front
north of the CWA and the approaching cold front to our west. A line
of heavier showers is rolling across the west/central CWA as of this
writing, with potential for convective winds gusts up to 50 mph or
so. Otherwise, winds so far are in the 15 to 25 knot range, with a
few gusts up to 30-35 knots so far. Expect these to increase as we
head into the morning hours and the dry slot works its way into the
area. Made very little change to the previous forecast, with high
wind warning/storm warning/lakeshore flood headlines still in place.
Temperatures will be in the 40s and low to mid 50s, falling from
west to east through the day as the cold front comes through. Expect
the rain to taper off behind the main front, with chances for
showers confined to areas along/north of US 30 this afternoon and
evening. Dry later tonight, with lows falling into the 30s.
&&
.LONG TERM...(Thursday through Tuesday)
Issued at 409 AM EST Wed Nov 27 2019
Quiet weather is expected Thursday into Friday afternoon with partly
to mostly cloudy skies and highs in the upper 30s and low 40s. Lows
will drop into the upper 20s and low to mid 30s.
The next chances for precipitation will be Friday afternoon into the
weekend, with isentropic ascent/moisture advection lifting into our
area ahead of the next surface low. The surface/upper level low is
forecast to shift from the north central plains Friday to our
forecast area Sunday morning as it occludes. Expect best chances for
precipitation with the warm front Friday night into Saturday, and
kept likely/cat pops for that period. Expect mostly rain with
this, but there is a window Friday night for some sleet/freezing
rain potential (mainly in the northeastern CWA) as warm layer
aloft lifts in overnight and temps at surface fall to freezing.
Expect limited impacts from any freezing rain that falls as temps
quickly climb above freezing again but could see a little bit of a
wintry mix. Highs on Saturday/Sunday will rise into the 40s.
Rain/snow mix chances taper off for a period on Sunday with the
dry slot of the system, but shower activity behind the low is
expected into Monday with potential for some lake enhancement (850
mb temps to about - 7C).
Kept the low chances for precipitation Tue/Wed, especially north of
US 30, as we'll be under somewhat zonal flow on the periphery of a
weak upper level ridge. Models suggest intermittent chances for
precipitation with passing shortwaves through the flow, though
confidence is fairly low at this time. Highs will be in the 30s.
Lows will be in the 20s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 555 AM EST Wed Nov 27 2019
The advertised cold front is starting is moving across Indiana
for the start of the 12Z TAF cycle. This has resulted in ceilings
rebounding to VFR with a brief gust to around 40kt. The improved
ceilings are expected to be of short duration as IR satellite
shows an MVFR post-frontal stratus deck building in from the west.
Shortly after the 12Z, ceilings are expected to drop back to MVFR
as sustained winds and gusts start to ramp up. Gusts up to 45 or
even 50kt continue to be expected during the daylight hours. Winds
will start a gradual decrease late this evening and into the
overnight hours. Ceilings should also improve, but there is some
question on VFR conditions returning within this TAF cycle.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning until 9 PM EST /8 PM CST/ this evening for
INZ003>009-012>018-020-022>027-032>034.
Lakeshore Flood Advisory until 10 PM CST this evening for INZ003.
MI...High Wind Warning until 9 PM EST this evening for MIZ077>081.
Lakeshore Flood Warning until 11 PM EST this evening for MIZ077.
OH...High Wind Warning until 9 PM EST this evening for OHZ001-002-004-
005-015-016-024-025.
LM...Storm Warning until 11 PM EST this evening for LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...CM
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 27, 4:28 AM EST, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
428 AM EST Wed Nov 27 2019
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-280930-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
428 AM EST Wed Nov 27 2019 /328 AM CST Wed Nov 27 2019/
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
There is a high wind warning in effect through this evening. There
is a slight chance for thunderstorms early this morning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Reports of high winds, wind damage, or power outages are
appreciated.
MIZ077-280930-
Berrien-
428 AM EST Wed Nov 27 2019
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
This Hazardous Weather Outlook is for southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Lakeshore Flood Warning.
There is a high wind warning in effect through this evening. There
is a slight chance for thunderstorms early this morning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Reports of high winds, wind damage, or power outages are
appreciated.
INZ003-280930-
La Porte-
328 AM CST Wed Nov 27 2019
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...
...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Lakeshore Flood Advisory.
There is a high wind warning in effect through this evening. There
is a slight chance for thunderstorms early this morning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Reports of high winds, wind damage, or power outages are
appreciated.
LMZ043-046-280930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
428 AM EST Wed Nov 27 2019
...STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
There is a slight chance for thunderstorms early this morning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Storm Warning.
Conditions hazardous to small craft are expected Thursday, then again
on Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Reports of high winds are appreciated.
In the hours before
Local storm report, Nov 27, 7:46 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 AM EST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND GST 3 SSW LOGANSPORT 40.71N 86.37W
11/27/2019 M53 MPH CASS IN AWOS
EMERGENCY MANAGER REPORTED WIDESPREAD TREES
DOWN AND POWER OUTAGES ACROSS CASS COUNTY
INDIANA.
&&
MSKLocal storm report, Nov 27, 7:49 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 AM EST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND GST 1 N ATHENS 41.07N 86.13W
11/27/2019 M66 MPH FULTON IN MESONET
&&
MSKLocal storm report, Nov 27, 8:58 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM NON-TSTM WND GST 2 NNE LANDESS 40.64N 85.54W
11/27/2019 M62 MPH GRANT IN MESONET
&&Local storm report, Nov 27, 9:09 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 AM EST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM NON-TSTM WND GST 3 SE DOMESTIC 40.59N 85.05W
11/27/2019 M64 MPH ADAMS IN MESONET
&&Local storm report, Nov 27, 9:12 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 AM EST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM NON-TSTM WND DMG PORTLAND 40.44N 84.98W
11/27/2019 JAY IN LAW ENFORCEMENT
LARGE TREE BLOWN DOWN AT A RESIDENCE.
&&
NDMLocal storm report, Nov 27, 9:15 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 AM EST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM NON-TSTM WND GST 3 NNE LANDESS 40.64N 85.54W
11/27/2019 M56 MPH GRANT IN MESONET
&&
NDMHigh Wind, Van Wert
- When
- November 27, 9:45 AM EST to 9:00 PM EST
- Where
- Van Wert forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county.
High Wind, Henry
- When
- November 27, 10:30 AM EST to 9:00 PM EST
- Where
- Henry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county.
High Wind, Defiance
- When
- November 27, 10:51 AM EST to 9:00 PM EST
- Where
- Defiance forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county. A barn was blown over east-southeast of Williams Center. Some residential shingle damage was noted in Brunersburg.
High Wind, Putnam
- When
- November 27, 11:40 AM EST to 9:00 PM EST
- Where
- Putnam forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county.
High Wind, Williams
- When
- November 27, 11:45 AM EST to 9:00 PM EST
- Where
- Williams forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county.
High Wind, Allen
- When
- November 27, 12:53 PM EST to 9:00 PM EST
- Where
- Allen forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county. The Automated Surface Observation System at the Lima airport recorded a peak wind gust of 61 mph.
High Wind, Fulton
- When
- November 27, 2:15 PM EST to 9:00 PM EST
- Where
- Fulton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county.
High Wind, Paulding
- When
- November 27, 4:20 PM EST to 9:00 PM EST
- Where
- Paulding forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Trees, tree limbs, power lines and poles were all reported down in spots across the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze and Cold in California, November 27 to 29, 20195 deaths · 7 events
- Flash Flooding and Debris Flows in California, November 27 to 29, 20191 injured · $2.8 million · 13 events
- High Wind in Indiana, November 27, 2019$1.4 million · 59 kt wind · 24 events
- Lakeshore Flood and High Wind in New York, November 27 to 28, 2019$2.0 million · 59 kt wind · 14 events
- Winter Storm and Lakeshore Flood in Michigan, November 27 to 28, 2019$650,000 · 14 events
- High Wind and Strong Wind in West Virginia, November 27 to 28, 2019$310,000 · 58 kt wind · 13 events
- High Wind and Strong Wind in Ohio, November 27, 2019$154,000 · 58 kt wind · 19 events
- Strong Wind in Wisconsin, November 27, 2019$124,000 · 20 events
- High Wind in Montana, November 27, 2019$215,000 · 61 kt wind · 2 events
- Flooding and Damaging Winds in Arizona, November 27 to 29, 2019$113,000 · 65 kt wind · 7 events
- High Wind in Idaho, November 27, 2019$115,000 · 65 kt wind · 5 events
- High Wind in Virginia, November 27 to 28, 2019$55,000 · 56 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 861629, 861626, 861624, 861628, 861630, 861622, 861625, 861627.